Showing 50 of 25357 papers

Elliptic Operators and Submanifolds

Corresponding Member of the Academy of Sciences of the USSR S. P. NOVIKOV, B. Yu. STERNIN
1966 SovietRxiv: ru-196601.50356

This paper continues the authors’ work on elliptic operators associated with submanifolds, introducing a complex Kähler version of the trace construction and formulating its behavior in K-theory. It proves contravariant Riemann-Roch type formulas for the K-theoretic symbols of traced elliptic operat…

ON LOCALLY NILPOTENT SUBGROUPS OF THE INFINITE SYMMETRIC GROUP

D. A. Suprunenko
1966 SovietRxiv: ru-196601.50121

This paper studies locally nilpotent and nilpotent subgroups of the finitary symmetric group on an infinite set. Using representations of permutation groups on transitivity systems and centralizer arguments, it proves that every transitive locally nilpotent subgroup of the finitary symmetric group i…

GEOMETRIC THEORY OF UNITARY EQUIVALENCE OF MATRICES

L. A. Kaluzhnin, H. M. Havidi
1966 SovietRxiv: ru-196601.50040

This note studies unitary equivalence of finite sequences of complex matrices by translating the problem into the unitary geometry of orthogonal decompositions determined by eigenspaces of normal matrices. It first reduces arbitrary matrices to Hermitian components, then characterizes equivalence th…

EXISTENCE THEOREMS AND CONVERGENCE OF MINIMIZING SEQUENCES FOR EXTREMUM PROBLEMS IN THE PRESENCE OF CONSTRAINTS

B. T. Polyak
1966 SovietRxiv: ru-196601.49836

The paper studies existence and convergence properties for constrained minimization problems in real Banach spaces, focusing on lower semicontinuous quasiconvex, strictly quasiconvex, uniformly quasiconvex, and strongly convex functionals. It proves weak lower semicontinuity of quasiconvex functiona…

ON A CERTAIN GENERALIZATION OF THE KINETIC THEORY OF GASES

V. V. Struminskii
1966 SovietRxiv: ru-196601.49803

This paper examines a proposed generalization of gas kinetic theory beyond the usual Boltzmann statistical assumption that phase density is proportional to the total number of particles or mean density. Starting from the Liouville equation, it distinguishes symmetric and asymmetric distribution func…

Accounting for Anharmonicity in Molecular Vibrations Using General Formulas for Transition Frequencies by Successive Approximations

A. Ya. Tsaune, V. P. Morozov
1966 SovietRxiv: ru-196601.49711

This paper proposes a procedure for accounting for anharmonicity in molecular vibrations using general formulas for vibrational transition frequencies and successive approximations. The method expresses anharmonic force constants in natural or symmetry coordinates, derives the transformation to norm…

THE INFLUENCE OF RADIATION DAMPING ON THE MOTION OF A RELATIVISTIC PARTICLE IN A HOMOGENEOUS MAGNETIC FIELD

G. E. Gernet
1966 SovietRxiv: ru-196601.49581

This paper analyzes how radiation damping from synchrotron emission modifies the motion of a relativistic charged particle in a homogeneous magnetic field. Starting from the relativistic equation of motion with the Landau and Lifshitz radiation-reaction force, it derives component equations, shows t…

ON THE ALGEBRAIC INDEPENDENCE OF VALUES OF \(E\)-FUNCTIONS SATISFYING LINEAR NONHOMOGENEOUS DIFFERENTIAL EQUATIONS OF THE THIRD ORDER

V. A. Oleinikov
1966 SovietRxiv: ru-196601.49441

The paper extends a method for proving algebraic independence from homogeneous third order linear differential equations to nonhomogeneous equations. It applies this extension, together with Shidlovskii’s theorem, to several classes of hypergeometric type E-functions satisfying third order nonhomoge…

THE CAUCHY PROBLEM AND A BOUNDARY-VALUE PROBLEM FOR SECOND-ORDER HYPERBOLIC EQUATIONS DEGENERATING IN THE DOMAIN AND ON ITS BOUNDARY

O. A. Oleinik
1966 SovietRxiv: ru-196601.49392

This paper studies the Cauchy problem and a boundary-value problem for second-order limit hyperbolic equations whose characteristic form is nonnegative and may degenerate arbitrarily inside the domain and on the boundary. Using energy estimates for regularized equations with an added elliptic term a…

ON A PROBLEM WITH AN OBLIQUE DERIVATIVE

Yu. V. Egorov, V. A. Kondratiev
1966 SovietRxiv: ru-196601.49159

This paper studies elliptic boundary value problems with an oblique derivative condition in a bounded smooth domain, allowing the oblique vector field to become tangent to the boundary along a smooth submanifold of codimension two. The authors analyze how solvability, regularity, and a priori Sobole…

HYPERELLIPTIC CURVES

A. I. Vinogradov, Yu. V. Linnik
1966 SovietRxiv: ru-196601.48989

This note studies the least prime quadratic residue modulo a prime and related distribution questions for ideals in quadratic fields. Combining Burgess’s estimates for character sums, derived from Weil’s results on curves over finite fields, with Siegel’s theorem on quadratic fields, the authors pro…

ON THE DIFFUSION OF PLASMA IN A TOROIDAL DISCHARGE

B. B. Kadomtsev, V. D. Shafranov
1966 SovietRxiv: ru-196601.48774

This paper analyzes plasma diffusion in an axisymmetric toroidal discharge, emphasizing that toroidal geometry can enhance even classical particle losses beyond those expected in a straight discharge. Using quasi-cylindrical coordinates and Ohm’s law on magnetic surfaces, the authors derive an expre…

Corrections to the Article “On the Rate of Convergence to the Normal Distribution” (Doklady, Vol. 161, No. 6, 1965)

|---|---:|
1966 SovietRxiv: ru-196601.48613

This text presents a contents page for a 1966 issue, listing articles in physics, technical physics, geophysics, and crystallography, with page references. The topics include high-frequency photoconductivity of organic dyes, plasma drift instabilities, radiation disturbances in silicon crystals, las…

On the nature of the AFN effect in semiconductor films

È. I. Adirovich, V. M. Rubinov, Yu. M. Yuabov
1966 SovietRxiv: ru-196601.48556

The paper examines the physical origin of anomalously large photovoltages in semiconductor films, focusing on whether the elementary mechanism is a set of microscopic electron-hole junctions or a photodiffusion, Dember-type process in microregions. It compares the expected voltage behavior for these…

A LIQUID FAST-ACTING SHUTTER FOR Q-SWITCHING AN OPTICAL QUANTUM GENERATOR BASED ON NEODYMIUM GLASS

M. P. Vanyukov, O. D. Dmitrievskii, V. I. Isaenko, V. A. Serebryakov
1966 SovietRxiv: ru-196601.48400

This paper reports experiments using a solution of a cyanine dye analog as a liquid fast-acting shutter for Q-switching a neodymium glass optical quantum generator emitting at 1060 mµ. The dye solution, placed in a plane-parallel cuvette inside the resonator, enabled single giant-pulse generation wi…

ON FINITELY MULTIPLE OPEN MAPPINGS

Unknown
1966 SovietRxiv: ru-196601.48292

This paper studies finite-to-one and exactly k-to-one open mappings between Hausdorff topological spaces, focusing on how such maps affect weight, paracompactness, and metrizability. The main argument proves that a finite-to-one open mapping does not decrease the weight of a locally bicompact space,…

ELECTROMAGNETIC DECAY AND ELECTROPRODUCTION OF A \(3/2^+\)-RESONANCE

V. B. Belyaev, Đào Vong Đù'c, Nguyễn Văn Hiêu
1966 SovietRxiv: ru-196601.48122

This paper derives general formulae for the electromagnetic decay of a positive parity spin 3/2 baryon resonance into a spin 1/2 baryon and photon, and for its electroproduction in electron baryon scattering. The transition current is written in terms of invariant form factors, then specialized to t…

Determination of the discontinuity at the Fermi surface of the electron momentum distribution function using two-photon positron annihilation

V. L. Sedov
1966 SovietRxiv: ru-196601.48113

This paper examines how positron annihilation measurements of angular correlations in metals are affected by interactions between a positron and the surrounding electron gas. Using Green function methods for a compressed electron gas, it decomposes the two quantum annihilation probability into contr…

HYPOELLIPTIC EQUATIONS IN CONVOLUTIONS

L. R. Volevich
1966 SovietRxiv: ru-196601.47860

This paper studies local properties of pseudodifferential operators with nonhomogeneous symbols, treating them as a broad generalization of constant-strength differential operators. It develops a calculus for regular symbols in weighted spaces of tempered distributions, including boundedness, smooth…

CROSS SECTION OF PHOTONEUTRON REACTIONS ON Li<sup>7</sup>

E. B. Bazhanov, A. P. Komar, A. V. Kulikov
1966 SovietRxiv: ru-196601.47445

This study reports absolute cross sections and energy dependence for photoneutron reactions on the Li7 nucleus from the reaction threshold at 7.25 MeV to 50 MeV. Neutron yields were measured using a highly enriched lithium target and an apparatus designed to minimize variation of neutron detection e…

ON THE THEORY OF FINITE FACTORIZABLE GROUPS

P. I. Trofimov
1966 SovietRxiv: ru-196601.47276

This paper studies finite groups that can be factorized as the product of two proper subgroups, focusing on how solvability and nonsimplicity are influenced when at least one factor has only one class of noninvariant conjugate subgroups. It presents examples showing that some natural restrictions on…

QUANTUM YIELD OF FLUORESCENCE OF SOLUTIONS OF POLYATOMIC MOLECULES UNDER LONG-WAVELENGTH EXCITATION

G. P. Gurinovich, E. K. Kruglik, A. N. Sevchenko
1966 SovietRxiv: ru-196601.46846

This paper examines whether the fluorescence quantum yield of solutions of polyatomic molecules decreases under long-wavelength, anti-Stokes excitation, or whether reported decreases arise from extrinsic effects. Using relative quantum-yield measurements with an integrating sphere and a comparison o…

On a Problem of I. M. Gelfand

G. I. Plaksin
1966 SovietRxiv: ru-196601.46761

The paper addresses an integral-geometric reconstruction problem posed by I. M. Gelfand for a compactly supported infinitely differentiable function on an oriented real affine space with a nondegenerate quadratic form of signature \((p,q)\). Given integrals of the function over selected hyperplanes …

DOUBLE OPERATOR STIELTJES INTEGRALS AND MULTIPLIER PROBLEMS

M. Sh. Birman, M. Z. Solomyak
1966 SovietRxiv: ru-196601.46499

The paper develops further properties of double operator Stieltjes integrals associated with two spectral measures, emphasizing their action on symmetric normed ideals of bounded operators. It extends earlier results from one-dimensional settings to general measure spaces and compact manifolds, repl…

ACCOUNTING FOR INTERMOLECULAR INTERACTION IN THE STATISTICAL THEORY OF ADSORPTION

G. A. Martynov, A. L. Muler
1966 SovietRxiv: ru-196601.46010

The paper addresses the statistical theory of adsorption with explicit allowance for interactions among adsorbed particles, using molecular distribution functions rather than a separation into bulk and surface phases. Starting from the Bogolyubov hierarchy, the authors introduce an approximate closu…

ON DETERMINING THE DEPTH OF THE ZERO SURFACE

V. F. Kozlov
1966 SovietRxiv: ru-196601.45689

This paper addresses the determination of the depth of the zero surface used in the dynamic method of ocean current calculation under the geostrophic approximation. It derives necessary conditions for the existence of such a surface from the geostrophic velocity equations, showing that density on th…

QUASILINEAR ELECTRONIC SPECTRA OF METAL DERIVATIVES OF TETRABENZOPORPHIN AND PHTHALOCYANINE

A. N. Sevchenko, K. N. Solov'ev, A. T. Gradyushko, S. F. Shkirman
1966 SovietRxiv: ru-196601.45404

This study investigates the quasilinear electronic spectra of magnesium and zinc derivatives of tetrabenzoporphin and phthalocyanine as model chlorophyll-like metalloporphyrins. Using Shpol’skii-type spectra in frozen n-octane matrices at 77 K with selected solvent additives, the authors obtained su…

IMPROVEMENT OF THE METHOD OF STATISTICAL TRIALS (MONTE CARLO) FOR CALCULATING FLOWS OF RAREFIED GASES

V. I. Vlasov
1966 SovietRxiv: ru-196601.45318

This paper proposes a modification of the Monte Carlo method for stationary rarefied gas flows that reduces the need to store the full molecular velocity distribution function. Using a quasi-Maxwellian molecular model with an effective collision cross section inversely proportional to relative speed…

KINETIC EQUATIONS FOR SUPERFLUID BOSE SYSTEMS AND THEIR SOLUTIONS IN THE HYDRODYNAMIC APPROXIMATION

Li Zheng-chung
1966 SovietRxiv: ru-196601.45219

This paper derives kinetic equations for weakly interacting, weakly excited superfluid Bose systems and solves them in the hydrodynamic approximation. Starting from a Bogolyubov quasiparticle Hamiltonian with external sources, the author formulates equations of motion for two-time temperature Green …

EMBEDDING OF TREE-LIKE COMPACTA IN \(E^3\)

Unknown
1966 SovietRxiv: ru-196601.45123

The paper studies embeddings of tree-like one-dimensional compacta in three-dimensional Euclidean space and their relation to cellular decompositions by finite unions of cubes. It outlines a proof that every tree-like compactum in E3 can be approximated by an arbitrarily small homeomorphic shift ont…

DISCRETE PERIODIC PROCESSES

Unknown
1966 SovietRxiv: ru-196601.44768

The paper studies discrete periodic processes through a scheduling model in which materials enter and leave a bunker at prescribed indexed times with specified periods and quantities. Under the condition that average inflow equals average outflow, it derives a periodic expression for the bunker rema…

A METHOD FOR CALCULATING THE PHYSICAL CONSTANTS OF POLYCRYSTALLINE MATERIALS

K. S. Aleksandrov, L. A. Aizenberg
1966 SovietRxiv: ru-196601.44726

The paper addresses the calculation of physical constants of polycrystalline materials, textures, and mixtures for properties represented by symmetric tensors of even rank, including dielectric and elastic properties. It argues that if effective constants are to be treated as mathematical means of s…